MAUDE Adverse Event Report: SEQUEL SPECIAL PRODUCTS ULTRAFIX MICROMITE STITCHPAK, SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SEQUEL SPECIAL PRODUCTS ULTRAFIX MICROMITE STITCHPAK, SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 10301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 10301, ultrafix micromite stitchpak, suture anchor device was being used during a left thumb ulnar collateral ligament repair procedure on (b)(6) 2023 date when it was reported post operatively ¿patient had a ucl on her thumb in august and she was quite satisfied with her results.However, 8 weeks after the surgery, she started getting bumps similar to pimples and that they turned into pox-like lesions that soon erupted.She said that now 90% of her body is covered with these pox-like bumps and open sore.They are causing her pain and unbearable itching.She has gone to the doctor and the surgery center to try to find out what the issue is, but doesn¿t feel like they are taking her seriously.During her pre-surgery appointment, she said she made sure the dr knew of her autoimmune issues and that she was also allergic to nickel.The dr office (i believe) told her that the anchor used was the linvatec mighy mite.She has been to the er because this reaction is affecting her breathing¿.Further assessment questioning found that ¿ surgical site prepped with hibiclens and alcohol.There are no current plans to remove the implant from the patient.The patient did not report a nickel allergy to the facility and it was not documented on her history and physical from her pcp.There are no photos available of the patient's reaction.¿.It was also reported that the patient has the following additional allergies ¿vp dye, cipro, amoxicillin/penicillin, aspirin, nsaids, oxycodone, sulfa, latex, dextromethorpan, adhesive tapes, contrast dye.Vancomycin.¿.The procedure was completed, and no medical intervention or extended hospitalization was required.This report is being raised on the reported injury due to patient obtaining an allergic reaction.
 
Event or Problem Description
The customer reported that the 10301, ultrafix micromite stitchpak, suture anchor device was being used during a left thumb ulnar collateral ligament repair procedure on (b)(6) 2023 date when it was reported post operatively ¿patient had a ucl on her thumb in (b)(6) and she was quite satisfied with her results.However, 8 weeks after the surgery, she started getting bumps similar to pimples and that they turned into pox-like lesions that soon erupted.She said that now 90% of her body is covered with these pox-like bumps and open sore.They are causing her pain and unbearable itching.She has gone to the doctor and the surgery center to try to find out what the issue is, but doesn¿t feel like they are taking her seriously.During her pre-surgery appointment, she said she made sure the dr knew of her autoimmune issues and that she was also allergic to nickel.The dr office (i believe) told her that the anchor used was the linvatec mighy mite.She has been to the er because this reaction is affecting her breathing¿.Further assessment questioning found that ¿ surgical site prepped with hibiclens and alcohol.There are no current plans to remove the implant from the patient.The patient did not report a nickel allergy to the facility and it was not documented on her history and physical from her pcp.There are no photos available of the patient's reaction.¿.It was also reported that the patient has the following additional allergies ¿vp dye, cipro, amoxicillin/penicillin, aspirin, nsaids, oxycodone, sulfa, latex, dextromethorpan, adhesive tapes, contrast dye.Vancomycin.¿.The procedure was completed, and no medical intervention or extended hospitalization was required.This report is being raised on the reported injury due to patient obtaining an allergic reaction.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame 6,048 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised that foreign body sensitivity - where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to implantation.All implant devices used for these surgical procedures should have the same chemical composition.This will reduce the possibility of galvanic corrosion or other metallic reactions.Preoperative and operating procedures including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ULTRAFIX MICROMITE STITCHPAK, SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SEQUEL SPECIAL PRODUCTS
1 hillside dr.
wolcott CT 06716
Manufacturer (Section G)
SEQUEL SPECIAL PRODUCTS
1 hillside dr.
wolcott CT
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18257907
Report Number1017294-2023-00111
Device Sequence Number20798203
Product Code MBI
UDI-Device Identifier10845854040331
UDI-Public(01)10845854040331(17)271215(30)1(10)34922
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K981764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10301
Device Lot Number34922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight123 KG
Patient EthnicityNon Hispanic